A refractory fixed drug reaction to a dye used in an oral contraceptive

Steven E. Ritter, Jeffrey Meffert

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

A young woman presented with a classic fixed drug eruption (FDE) after taking the inactive green pills of her oral contraceptives (OCs). The patient's history was unique in that the FDE did not occur every time she took the inactive pills but was refractory, occurring every third month within hours after she took the green pills. After discontinuing the green pills but continuing the active oral contraceptive pills, the patient has not experienced a recurrence of the rash in more than 2 years. This case report reviews the unusual phenomenon of refractory periods in FDEs and highlights the importance of understanding this phenomenon in the diagnosis of drug eruptions.

Original languageEnglish (US)
Pages (from-to)243-244
Number of pages2
JournalCutis
Volume74
Issue number4
StatePublished - Oct 2004
Externally publishedYes

Fingerprint

Drug Eruptions
Oral Contraceptives
Coloring Agents
Pharmaceutical Preparations
Exanthema
Recurrence

ASJC Scopus subject areas

  • Dermatology
  • Immunology and Allergy

Cite this

Ritter, S. E., & Meffert, J. (2004). A refractory fixed drug reaction to a dye used in an oral contraceptive. Cutis, 74(4), 243-244.

A refractory fixed drug reaction to a dye used in an oral contraceptive. / Ritter, Steven E.; Meffert, Jeffrey.

In: Cutis, Vol. 74, No. 4, 10.2004, p. 243-244.

Research output: Contribution to journalArticle

Ritter, SE & Meffert, J 2004, 'A refractory fixed drug reaction to a dye used in an oral contraceptive', Cutis, vol. 74, no. 4, pp. 243-244.
Ritter, Steven E. ; Meffert, Jeffrey. / A refractory fixed drug reaction to a dye used in an oral contraceptive. In: Cutis. 2004 ; Vol. 74, No. 4. pp. 243-244.
@article{f380ba9e70aa447f8a4edf7182fee3db,
title = "A refractory fixed drug reaction to a dye used in an oral contraceptive",
abstract = "A young woman presented with a classic fixed drug eruption (FDE) after taking the inactive green pills of her oral contraceptives (OCs). The patient's history was unique in that the FDE did not occur every time she took the inactive pills but was refractory, occurring every third month within hours after she took the green pills. After discontinuing the green pills but continuing the active oral contraceptive pills, the patient has not experienced a recurrence of the rash in more than 2 years. This case report reviews the unusual phenomenon of refractory periods in FDEs and highlights the importance of understanding this phenomenon in the diagnosis of drug eruptions.",
author = "Ritter, {Steven E.} and Jeffrey Meffert",
year = "2004",
month = "10",
language = "English (US)",
volume = "74",
pages = "243--244",
journal = "Cutis",
issn = "0011-4162",
publisher = "Quadrant Healthcom Inc.",
number = "4",

}

TY - JOUR

T1 - A refractory fixed drug reaction to a dye used in an oral contraceptive

AU - Ritter, Steven E.

AU - Meffert, Jeffrey

PY - 2004/10

Y1 - 2004/10

N2 - A young woman presented with a classic fixed drug eruption (FDE) after taking the inactive green pills of her oral contraceptives (OCs). The patient's history was unique in that the FDE did not occur every time she took the inactive pills but was refractory, occurring every third month within hours after she took the green pills. After discontinuing the green pills but continuing the active oral contraceptive pills, the patient has not experienced a recurrence of the rash in more than 2 years. This case report reviews the unusual phenomenon of refractory periods in FDEs and highlights the importance of understanding this phenomenon in the diagnosis of drug eruptions.

AB - A young woman presented with a classic fixed drug eruption (FDE) after taking the inactive green pills of her oral contraceptives (OCs). The patient's history was unique in that the FDE did not occur every time she took the inactive pills but was refractory, occurring every third month within hours after she took the green pills. After discontinuing the green pills but continuing the active oral contraceptive pills, the patient has not experienced a recurrence of the rash in more than 2 years. This case report reviews the unusual phenomenon of refractory periods in FDEs and highlights the importance of understanding this phenomenon in the diagnosis of drug eruptions.

UR - http://www.scopus.com/inward/record.url?scp=7744240098&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=7744240098&partnerID=8YFLogxK

M3 - Article

C2 - 15551717

AN - SCOPUS:7744240098

VL - 74

SP - 243

EP - 244

JO - Cutis

JF - Cutis

SN - 0011-4162

IS - 4

ER -